Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 84, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 19, 2007, 3:57 AM EDT for Perry County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2007, 3:57 AM EDT (07:57 UTC)
- Expired
- Jul 19, 2007, 4:45 AM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Perry County, OH
The radar
The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 190757 SVRRLX OHC127-190845- /O.NEW.KRLX.SV.W.0084.070719T0757Z-070719T0845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 357 AM EDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN SOUTHEAST OHIO... * UNTIL 445 AM EDT * AT 352 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF SOMERSET...OR ABOUT 7 MILES NORTHEAST OF LANCASTER...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOMERSET BY 410 AM EDT... PERRY STATE FOREST AND NEW LEXINGTON BY 420 AM EDT... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3986 8256 3968 8256 3965 8199 3988 8198 $$
2 follow-up statements
000 WWUS51 KRLX 190810 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 410 AM EDT THU JUL 19 2007 OHC127-190845- /O.CON.KRLX.SV.W.0084.000000T0000Z-070719T0845Z/ PERRY OH- 410 AM EDT THU JUL 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EDT FOR PERRY COUNTY... AT 409 AM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JUNCTION CITY...OR NEAR SOMERSET... MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PERRY STATE FOREST AND NEW LEXINGTON BY 420 AM EDT... CROOKSVILLE BY 430 AM EDT... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3986 8256 3968 8256 3965 8199 3988 8198 $$
000 WWUS51 KRLX 190839 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 439 AM EDT THU JUL 19 2007 OHC127-190849- /O.EXP.KRLX.SV.W.0084.000000T0000Z-070719T0845Z/ PERRY OH- 439 AM EDT THU JUL 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR PERRY COUNTY EXPIRES AT 445 AM EDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3986 8256 3968 8256 3965 8199 3988 8198 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:52 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 19, 1:52 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 152 AM EDT THU JUL 19 2007 .SYNOPSIS... AN COMPLEX OF THUNDERSTORMS WILL IMPACT THE AREA EARLY THOUS MORNING. STRONG STORMS ARE FORECAST THURSDAY INTO THURSDAY NIGHT AHEAD OF A COLD FRONT. HIGH PRESSURE BUILDS IN THIS WEEKEND BRINGING FRESHER AIR. && .NEAR TERM /THROUGH TODAY/... FORECAST WAS UPDATED THIS EVENING TO ACCOUNT FOR A MESOSCALE CONVECTIVE COMPLEX /MCC/ WELL UPSTREAM...SHOWING UP WITH A NICE BROAD BOW ECHO IN NORTHERN ILLINOIS AS OF 10PM. ALSO...HIKED UP POPS EARLY TONIGHT AT EDGE OF CWA IN NORTHEAST KENTUCKY TO REFLECT CURRENT THUNDERSTORMS SLOWLY APPROACHING THAT AREA. MODELS INDICATING AN 850MB WESTERLY PSEUDO-JET THAT WILL ADVECT IN UNSTABLE MIDLEVEL LAYER AHEAD OF THE MCC /WHILE MOISTENING SOUTHWEST FLOW CONTINUES AT SURFACE/...PAVING THE WAY FOR IT TO MARCH EAST-SOUTHEAST AT 40-45 KTS. THIS SCHEDULES IT TO ARRIVE QUITE LATE OVERNIGHT. I DELAYED PEAK POPS TO THE 3AM-6AM TIME FRAME BASED ON TRENDS IN LOCAL HIGH RESOLUTION MODELS...THE WRF- NMM SEEMS TO BE HANDLING CURRENT CONVECTION FAIRLY WELL. THE QUESTION IS HOW LONG THE MCC CAN LAST. I INCLUDED MENTION OF GUSTY WINDS IN CENTRAL TO NORTHWEST ZONES...WHILE ALSO PLACING THE HIGHEST POPS THERE. ON THURSDAY...A STRONGER SHORT WAVE WILL MOVE ALONG THE NORTHWEST FLOW INTO THE AREA OVER A PERSISTING MOIST ADVECTION ZONE. THIS WAVE WILL ITSELF INTERACT WITH A VERY COMPLICATED REGIME INCLUDING ANY LEFTOVER BOUNDARIES FROM THE MCC...AND COLD FRONT PRESSING IN FROM THE NORTHWEST MID TO LATE AFTERNOON. THE NAM SHOWS CAPE VALUES OF AROUND 3000 J/KG BY 15Z ACROSS MOST PART OF THE AREA...DECREASING IN COVERAGE AS THE BULLSEYE MOVES INTO THE NORTHEAST QUADRANT OF THE AREA. HELICITY VALUES INCREASE TO NEAR 216 M2/S2...AND DEEP SHEAR TO AROUND 35 KNOTS. SPC HAS PLACED THE CWA IN A SLIGHT RISK FOR SEVERE STORMS. THE MAJOR THREATS SEEM TO BE HAIL AND DAMAGING WINDS. THERE IS ALSO SOME HYDRO CONCERN...AS THE FRONT BECOMES PROGRESSIVELY MORE PARALLEL WITH UPPER FLOW AND SLOWS...WHICH COULD LEAD TO TRAINING OF CELLS /WHICH THEMSELVES WILL HAVE 70F DEGREE DEWPOINTS TO WORK WITH/. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... WILL STILL NEED TO MONITOR RAIN IN HIGH DEW POINT/PWAT AIR AHEAD AND ALONG THE FRONT...FOR POSSIBLE FLASH FLOOD WATCH. IF WE DONT GET HIT WEDNESDAY NIGHT INTO THURSDAY MORNING...MAY BE ABLE TO HANDLE THE DOWNPOURS AHEAD OF THE FRONT. NO BIG CHANGES TO THE HOURLY POP FORECAST. QUESTION REMAINS HOW MUCH OF A WAVE WILL FORM TO SLOW DOWN THE EXIT OF THE RAIN FRIDAY MORNING. 12Z GFS STILL SUGGESTS A SLOW DOWN...BUT NAM FASTER. DESPITE THE DRIER AND FRESHER AIR...WITH DEW POINTS IN THE 50S...THE UPPER AIR TROF AXIS REMAINS NEAR US ON SATURDAY. WILL LEAVE SATURDAY DRY FOR NOW. COULD NOT RULE OUT A FEW SMALL SHOWERS OVER MOUNTAINS...BUT NOT WORTH ADDING AS THIS DISTANCE. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... CONSENSUS WITH HPC IS TO SIDE WITH THE GFS. STILL LIFTING OUT THE LONG WAVE 500 MB TROF TO OUR NE ON SUNDAY RATHER THAN CUTTING OFF IN OUR VCNTY. THUS KEPT DRY FORECAST DAY 4 THRU DAY 6 WITH AFTERNOON TEMPERATURES WARMING AGAIN ON DAY 5 THRU DAY 7. SOME ISOLATED CONVECTION PAINTED ON WEDNESDAY UNDER WEAK WIND FLOW ALOFT. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... COMPLICATED NEAR TERM FORECAST. THE LEFTOVERS OF A STRONG LINE OF THUNDERSTORMS...LOCATED UPSTREAM FROM NE IL THRU N IN TO NCNTRL OH AT 05Z...WILL QUICKLY MOVE WITH THE UPPER LEVEL FLOW AND PASS THROUGH THE AREA 09Z-14Z. SHOULD THE STORMS SURVIVE THEIR TREK ALL THE WAY EAST-SOUTHEAST FROM THE CHICAGO AREA...THEY MAY CONTAIN STRONG WIND GUSTS /PERHAPS IN THE FORM OF A SQUALL LINE/. IN WAKE OF THE STORMS...MVFR OR PERHAPS IFR VISIBILITY FOG CAN OCCUR...ESP W WHERE THE STORMS MOVE THROUGH PRIOR TO THE BREAK OF DAY. A STRONG COLD FRONT WILL APPROACH FROM THE NW TODAY AND PASS THROUGH THE AREA TONIGHT...WHICH IS EXPECTED TO CAUSE STRONG TO SEVERE THUNDERSTORMS TO DEVELOP LATE AFTERNOON TO EVENING /HAIL AND STRONG WINDS POSSIBLE...IN ADDITION TO BRIEF IFR OR LIFR/. AVIATION OUTLOOK...IFR TO LIFR CONDITIONS ARE STILL POSSIBLE IN LOW CLOUDS AND FOG EARLY FRIDAY AS FRONT DEPARTS. THE LOW CLOUDS AND DENSE FOG WILL GIVE WAY TO VFR CONDITIONS IN DRIER AIR FOR FRIDAY AFTERNOON. DENSE FOG PER RADIATIVE COOLING IS POSSIBLE EARLY SATURDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...MDP/TRM NEAR TERM...MDP SHORT TERM...KTB LONG TERM...KTB AVIATION...TRM
Hazardous weather outlook, Jul 18, 3:58 AM EDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 358 AM EDT WED JUL 18 2007 KYZ101-102-OHZ066-083-084-190800- GREENUP-CARTER-PERRY-JACKSON OH-VINTON- 358 AM EDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY INTO TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THURSDAY AND THURSDAY NIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL. IN ADDITION...REPEATED ROUNDS OF STORMS IN A TROPICAL AIRMASS ARISE THE THREAT FOR MINOR FLOODING THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ103-105-OHZ067-075-076-085>087-WVZ005>011-013>020-024>032-034>040- 046-047-190800- BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-MEIGS-GALLIA-LAWRENCE OH- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 358 AM EDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF NORTHEAST KENTUCKY...EXTREME SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THURSDAY AND THURSDAY NIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL. IN ADDITION...REPEATED ROUNDS OF STORMS IN A TROPICAL AIRMASS ARISE THE THREAT FOR MINOR FLOODING THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033-190800- DICKENSON-BUCHANAN-MCDOWELL- 358 AM EDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY REPEATED ROUNDS OF STORMS IN A TROPICAL AIRMASS ARISE THE THREAT FOR MINOR FLOODING LATE THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM / 29
In the hours before
Special weather statement, Jul 19, 12:08 AM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1208 AM EDT THU JUL 19 2007 KYZ101-102-190500- GREENUP KY-CARTER KY- 1208 AM EDT THU JUL 19 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 1208 AM EDT...A STRONG THUNDERSTORM WAS 14 MILES NORTHWEST OF CARTER CAVES STATE PARK...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... CARTER...TYGARTS VALLEY...HOPEWELL...WARNOCK...BRUSHART AND OLDTOWN. WIND GUSTS TO 45 MPH...TORRENTIAL RAINS...AND FREQUENT LIGHTNING ARE EXPECTED WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jul 19, 3:32 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 332 AM EDT THU JUL 19 2007 WVZ024-033-034-190815- MCDOWELL WV-WYOMING WV-MINGO WV- 332 AM EDT THU JUL 19 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 332 AM EDT...A STRONG THUNDERSTORM WAS OVER GILBERT CREEK...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... HAMPDEN...ELBERT...COALWOOD...JENKINJONES...PANTHER AND HERNDON. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF ONE INCH PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jul 19, 3:41 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 341 AM EDT THU JUL 19 2007 OHZ066-190830- PERRY OH- 341 AM EDT THU JUL 19 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 341 AM EDT...A STRONG THUNDERSTORM WAS 18 MILES WEST OF SOMERSET...OR ABOUT 8 MILES NORTH OF LANCASTER...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... THORNVILLE...PERRY STATE FOREST...GLENFORD AND CROOKSVILLE. WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL ALSO ACCOMPANIES THIS STORM WITH UPWARDS OF 1 TO 1.5 INCHES IN AN HOUR. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:04 PM EDT | Flash Flood Watch | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Vinton and 1 more | 9 hr |
| Jul 19, 2:05 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 25 min |
| Jul 19, 2:38 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 37 min |
| Jul 19, 2:55 PM EDT | Areal Flood Advisory | RLX | Lawrence | 2 hr |
| Jul 19, 4:21 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.